Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Oscillation properties of two term linear differential equations


Author: G. A. Bogar
Journal: Trans. Amer. Math. Soc. 161 (1971), 25-33
MSC: Primary 34.42
DOI: https://doi.org/10.1090/S0002-9947-1971-0284646-6
MathSciNet review: 0284646
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The two term differential equations $ {L_n}[y] + py = 0$, where $ {L_0}[y] = y,{L_i}[y] = ({\rho _i}(t){L_i}[y(t)])'$, were recently studied by Z. Nehari. In this paper we give integral conditions which assure the integrability of $ \rho _1^{ - 1}(t)p(t)$ on $ [a,\infty )$ when $ {L_n}[y]$ is disconjugate. By changing the integral conditions slightly we then prove that the equation has n linearly independent oscillatory solutions.


References [Enhancements On Off] (What's this?)

  • [1] R. W. Hunt, Oscillation properties of even-order linear differential equations, Trans. Amer. Math. Soc. 115 (1965), 54-61. MR 34 #2985. MR 0203132 (34:2985)
  • [2] W. Leighton and Z. Nehari, On the oscillation of solutions of self-adjoint linear differential equations of the fourth order, Trans. Amer. Math. Soc. 89 (1958), 325-377. MR 21 #1429. MR 0102639 (21:1429)
  • [3] R. A. Leslie, The zeros of solutions to certain linear homogeneous differential equations of even order, Doctoral Dissertation, University of Georgia, Athens, Ga., 1968.
  • [4] J. Mikusinki, Sur l'équation $ {X^{(n)}} + A(t)X = 0$, Ann. Polon. Math. 1 (1955), 207-221. MR 19, 141. MR 0086201 (19:141g)
  • [5] Z. Nehari, Non-oscillation criteria for nth order linear differential equations, Duke Math. J. 32 (1965), 607-615. MR 32 #4338. MR 0186883 (32:4338)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 34.42

Retrieve articles in all journals with MSC: 34.42


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1971-0284646-6
Keywords: Nonoscillatory equations, disconjugate, oscillatory solution, fundamental set of solutions, iterated integrals, Green's function
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society